Mississippi, 2011Flash Flooding and Hail in Mississippi, March 29 to 30, 2011
March 29 to 30, 2011 · NWS JAN · 40 events in 17 counties and zones
An area of low pressure developed over southeast Louisiana and moved east along a warm front which stretched across southeast Mississippi. This eventually caused a strong cold front to sweep through the region with numerous showers and thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- $2.0 million
- Crop damage
- None recorded
- Events
- 40
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of low pressure developed over southeast Louisiana and moved east along a warm front which stretched across southeast Mississippi. This eventually caused a strong cold front to sweep through the region with numerous showers and thunderstorms. This storm system combined with cold temperatures aloft and triggered severe storms that produced quite a bit of hail along with some scattered reports of wind damage. Multiple reports of golf ball sized hail occurred with the largest hail size being tennis ball size. The most intense storm occurred over central sections of Mississippi, roughly across northeast Copiah County and northwest Simpson County. Here, a very intense downburst occurred with winds up to 110 mph which downed dozens of trees. Large hail was wind driven and many trees were stripped of there leaves. Outside of the severe storms, several storms moved over the same locations which resulted in heavy rainfall which led to some flash flooding generally within the I-20 corridor.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Mar 29, 4:02 AM CST, 1 hour 3 minutes earlier.
Area forecast discussion, Mar 29, 4:02 AM CST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
502 AM CDT TUE MAR 29 2011
...HEAVY RAINS RETURNING TO SOUTH MISSISSIPPI TONIGHT...
.DISCUSSION...SHORT TERM(TODAY THRU WEDNESDAY NIGHT) A WELL DEFINED
FOCUSING MECHANISM(STALLED FRONTAL ZONE NEAR THE COAST) WILL BE
TEAMING UP WITH A SHORTWAVE DIGGING INTO CENTRAL PLAINS AND MID MS
VALLEY TO PRODUCE CYCLOGENESIS ALONG THE I-10 CORRIDOR THIS AFTERNOON.
TSRA ALREADY BREAKING OUT NEAR THE COLD CORE IN CENTRAL OK. LOOK FOR
WIDESPREAD SHRA/TSRA(LOCALLY HEAVY RAINS) TO DEVELOP IN CENTRAL LA
LATE THIS AFTERNOON AND SPREAD RAPIDLY EWD ACROSS THE ARKLAMISS FOR
TONIGHT. PWATS OF 1.5-1.7 INCHES OVER THE WRN GULF SURGE NWD TO ABOUT
I-20 AND COMBINE WITH INCREASING UPPER DIVERGENCE ASSOCIATED WITH A
SUBTROPICAL JET STREAK TO SET IN MOTION A TRAINING PATTERN OF TSRA
ALONG THE BOUNDARY FROM 03-15Z TONIGHT AND EARLY WEDNESDAY. A FLASH
FLOOD WATCH NOW POSTED FOR THAT TIME FRAME S OF MEADVILLE TO QUITMAN
LINE ALONG THE UPPER JET AXIS WHERE MCS STYLE STORMS MOST PROBABLE.
ONCE AGAIN EXPECT STUBBORN LOW LEVEL CLOUDS WILL BE EVEN TOUGHER TO
BREAK TODAY AS MULTI-LEVEL HIGHER ISENTROPIC CLOUD LAYERS ALREADY
STREAMING IN FROM SW TO NE THIS MORNING. HAVE TRENDED TEMPS LOWER FOR
TODAY MAXES AS EVEN COLDEST ENSEMBLE MEMBERS LIKELY NOT LOW ENOUGH
CONSIDERING WIDESPREAD 40S CURRENTLY IN PLACE. HIGHS WILL BE A TOUGH
CALL AS TIGHT GRADIENT EXISTS FROM U50S IN THE DELTA TO THE M70S IN
SERN MS.
TONIGHT WE EXPECT THE FRONT TO EXTEND FROM NERN LA ALONG HIGHWAY 84
AS INCOMING ROUND OF SHRA/TSRA ERUPTS THIS EVENING. A FEW SEVERE
HAIL-PRODUCING TSRA WILL BE AIDED BY INCREASING ASCENT ASSOCIATED
WITH THE SHORTWAVE CROSSING THE OZARKS AND MID MS VALLEY TUESDAY
NIGHT. A LITTLE BETTER 850MB MOISTURE TRANSPORT OF 25-35KTS OF 332K
THETA E AIR BRINGS MLCAPES OF 14-1700J/KG AND SHOWALTERS OF MINUS 5
THIS EVENING WITH MID LEVEL LAPSE RATES CLOSE TO 7.5C. THE 0-3KM SREH
GENERALLY 300-400M*M/S*S WILL ADD TO THE SUPPORT OF INTENSE UPDRAFTS
EVEN THOUGH BOUNDARY LAYER FLOW WILL KEEP STORMS ELEVATED IN NATURE.
MID LEVEL FLOW INCREASES TO 30-40KTS AT 700MB SHOULD KEEP STORMS
MOVING RIGHT ALONG IN MODERATELY COUPLED DIFFERENTIAL DIVERGENCE ZONE
ALONG HIGHWAY 84 MUCH OF TONIGHT. STILL EXPECT HAIL AND DAMAGING
WIND OF 60 MPH TO BE THE MAIN RISKS. REFER TO SPC DAY1 CONVECTIVE
OUTLOOK AND WILL MAKE MENTION OF THOSE HAZARDS IN HWOJAN.
ON WEDNESDAY...THE SURFACE LOW(1009MB) PROGRESSES EWD INTO THE FL
PANHANDLE AS LOW LEVEL CAA INCREASES ACROSS OUR REGION ON STIFF NNW
WINDS OF 12-18KTS. SOME GUSTS COULD REACH 20KTS AT TIMES IN PRESSURE
GRADIENT OF 4-5MB. AM NOT EXPECTING ANY CLEARING TO TAKE PLACE ON
WEDNESDAY AS A SECONDARY UPPER TROUGH FROM THE SRN PLAINS WILL NOT
PASS UNTIL LATER WEDNESDAY NIGHT WHEN SCATTERED LIGHT RAINS OR HEAVY
DRIZZLE WILL BE POSSIBLE. /40/
LONG TERM(THURSDAY THROUGH MONDAY)...MEDIUM TO LONG RANGE GUIDANCE
CONTINUES TO SHOW A MEAN TROUGH BECOMING ESTABLISHED OVER THE EASTERN
CONUS BY THURSDAY...WITH A STOUT EAST PAC RIDGE OUT WEST. A WEAK
DISTURBANCE/COOL FRONT CROSSING INTO THE TN VALLEY MAY BRING A FEW
LIGHT SHOWERS TO THE HWY 82 CORRIDOR THURSDAY NIGHT...OTHERWISE DRY
CONDITIONS AND A GRADUAL WARMING TREND ARE EXPECTED TO FINISH OUT THE
WEEK.
THE FORECAST FOR THIS WEEKEND REMAINS QUITE UNCERTAIN WITH A
MULTITUDE OF SOLUTIONS AVAILABLE FROM THE GFS/ECMWF/GEM. LEAST
CONFIDENCE WAS IN THE GEM WHICH SHOWS ANOTHER COLD FRONTAL PASSAGE
EARLY SATURDAY...WHILE THE GFS AND ECMWF KEEP DRY CONDITIONS IN THE
FORECAST THROUGH THE WEEKEND. THE DIFFERENCES IN THE GFS AND ECMWF
REALLY ONLY HAVE AN IMPACT ON TEMPERATURES THIS WEEKEND SINCE BOTH
MODELS ADVERTISE PERSISTENT DRY CONDITIONS. THE ECMWF STALLS THE
AFOREMENTIONED COOL FRONTAL BOUNDARY ACROSS THE ARKLAMISS SATURDAY
BEFORE WAVING IT BACK TO THE NORTH ON SUNDAY AS A WARM FRONT...WHILE
THE GFS PUSHES THE BOUNDARY FURTHER SOUTH INTO THE NORTHERN GULF.
THE DIFFERENCE IS NOT HUGE HOWEVER THE ECMWF SOLUTION WOULD TEND TO
WARMER TEMPERATURES ACROSS THE SOUTH FOR SATURDAY AND SUNDAY...ALONG
WITH THE POTENTIAL FOR LOW END POPS IN VICINITY OF THE BOUNDARY. FOR
NOW WILL OMIT MENTION OF ANY PRECIP CHANCES...BUT WILL KEEP
TEMPERATURES A BIT WARMER OUT OF RESPECT FOR THE BETTER PERFORMING
ECMWF IN THE LONGER RANGE.
DEPSITE THE DIFFERENCES IN THE LONG RANGE GUIDANCE SUITE FOR THE
WEEKEND...ALL THE MODELS INDICATE PROGRESSION TO A MEAN TROUGH
BECOMING ESTABLISHED TO OUR WEST BY MONDAY MORNING. SIGNIFICANT
MOISTURE RETURN IS PROGGED TO DEVELOP AHEAD OF THIS SYSTEM...WITH
THE ECMWF INDICATING LOWER 70S DEW POINTS BEING PULLED NORTH ACROSS
THE ARKLAMISS AHEAD OF EVENTUAL COLD FRONTAL PASSAGE MON OR TUE. THIS
WILL DEFINITELY BE OUR NEXT CHANCE AT SEVERE WEATHER/LOCALLY HEAVY
RAINFALL AND WILL INTRODUCE THIS POTENTIAL IN THE HWO/GRAPHICS. /BK/
&&
.AVIATION...MOSTLY MVFR CEILINGS EXPANDING BACK ACROSS ALL TAF SITES
THIS MORNING AND SHOULD CONTINUE THROUGH MUCH OF TODAY AS COOL ENE FLOW
AT THE SURFACE WAS ONLY ABOUT 1-2K FEET DEEP. LOCALIZED IFR CONDITIONS
POSSIBLE WHERE ANY FOG OCCURS BEFORE 13Z. LOOK FOR PREDOMINATE IFR
CEILINGS TO DEVELOP FROM SW TO NE TONIGHT 00-06Z AS SHRA/TSRA INCREASE
RAPIDLY ALONG STALLED FRONTAL ZONE. DEVELOPING SURFACE LOW IN LA MOVES
EWD ALONG I-10 LATE TONIGHT TO CONTINUE WORSENING FLIGHT CONDITIONS
THROUGH MIDDAY WEDNESDAY WHEN CONDITIONS IMPROVE FROM W./40/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 66 57 61 47 / 23 90 58 34
MERIDIAN 69 59 64 47 / 12 92 65 55
VICKSBURG 66 55 59 49 / 60 100 48 33
HATTIESBURG 75 61 66 55 / 17 97 74 59
NATCHEZ 72 56 64 48 / 64 99 52 40
GREENVILLE 58 51 56 46 / 64 100 23 26
GREENWOOD 61 52 56 45 / 35 100 42 23
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH FROM THIS EVENING THROUGH WEDNESDAY MORNING
FOR MSZ055>058-061>066-072>074.
LA...NONE.
AR...NONE.
&&Hazardous weather outlook, Mar 28, 2:30 PM CST, 14 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
330 PM CDT MON MAR 28 2011
ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>042-047-292030-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-
HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-WARREN-
330 PM CDT MON MAR 28 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS...PORTIONS
OF NORTHEAST LOUISIANA AND NORTH CENTRAL MISSISSIPPI.
.DAY ONE...TONIGHT AND TUESDAY
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY
A FEW STRONG TO ISOLATED SEVERE STORMS WILL BE POSSIBLE TUESDAY
EVENING INTO TUESDAY NIGHT ALONG A COLD FRONT THAT WILL BE MOVING
THROUGH THE REGION. THE MAIN HAZARD WILL BE FROM HAIL TO THE SIZE OF
QUARTERS. THE MOST LIKELY TIME FOR THIS SYSTEM APPEARS TO BE FROM 5PM
TUESDAY EVENING UNTIL MIDNIGHT TUESDAY NIGHT.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TUESDAY EVENING INTO TUESDAY NIGHT.
LAZ023>026-MSZ043>046-048>066-072>074-292030-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-MADISON MS-LEAKE-NESHOBA-
KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
330 PM CDT MON MAR 28 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTH MISSISSIPPI
ALONG WITH PORTIONS OF NORTHEAST LOUISIANA.
.DAY ONE...TONIGHT AND TUESDAY
PATCHY FOG WITH VISIBILITIES LESS THAN 1 MILE AT TIMES WILL BE
POSSIBLE EARLY TUESDAY MORNING MAINLY ALONG THE HIGHWAY 84 AND 98
CORRIDORS.
.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY
SEVERE THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT INTO EARLY
WEDNESDAY MORNING AHEAD OF A COLD FRONT THAT WILL MOVE THROUGH THE
REGION. THE MAIN THREAT WILL BE QUARTER SIZE OR LARGER HAIL AND
DAMAGING WINDS GUSTS. RAINFALL OF 1 TO 2 INCHES WITH LOCALLY HIGHER
AMOUNTS WILL BE POSSIBLE...ESPECIALLY ALONG THE HIGHWAY 84 CORRIDOR.
THE MOST LIKELY TIME FOR STORMS WILL BE FROM 7PM TUESDAY EVENING
THROUGH THE OVERNIGHT HOURS. THIS ACTIVITY SHOULD BE EXITING
SOUTHEAST MISSISSIPPI AFTER DAYBREAK WEDNESDAY MORNING.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TUESDAY EVENING INTO TUESDAY NIGHT.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
28
Event by event
22 hail, 10 thunderstorm wind, 6 flash flood, 2 lightning. Local standard time, as filed.
Lightning, Yazoo
- When
- March 29, 5:05 AM CST
- Where
- Yazoo County, 1.01 mi S of Yazoo City Barrier A
- Deaths
- 0 direct, 1 indirect
- Property damage
- $100,000
- Reported by
- Newspaper
- Coordinates
- 32.855, -90.401
A lightning strike caused a house fire. The fire did severe damage to the house causing a fatality.
Hail, Lincoln
- When
- March 29, 5:37 PM CST to 5:43 PM CST
- Where
- Lincoln County, 3.09 mi ESE of Caseyville to 6.03 mi ENE of Caseyville
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 31.658, -90.619
Pea to quarter sized hail occurred at Caseyville.
Hail, Copiah
- When
- March 29, 5:43 PM CST to 5:50 PM CST
- Where
- Copiah County, 1.77 mi S of Peetsville to 3.86 mi SSW of Glancy
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 31.694, -90.570
Golf ball sized hail was observed southwest of Hazelhurst.
Hail, Lawrence
- When
- March 29, 6:00 PM CST to 6:25 PM CST
- Where
- Lawrence County, 5.09 mi SE of Divide to 1.47 mi NW of Bournham
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 31.360, -90.100
A swath of golf ball sized hail occurred east of Jayess.
Hail, Copiah
- When
- March 29, 6:25 PM CST to 6:35 PM CST
- Where
- Copiah County, 0.95 mi S of Crystal Spgs to 4.4 mi NW of Gatesville
- Measured
- 1.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 31.966, -90.371
Golf ball sized hail occurred at Crystal Springs and moved into southeast Hinds County.
Hail, Claiborne
- When
- March 29, 6:30 PM CST
- Where
- Claiborne County, 3.18 mi WNW of Galloway
- Measured
- 1.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 32.090, -91.019
Golf ball sized hail was reported along the Warren and Claiborne county line west of Rocky Springs.
Hail, Warren
- When
- March 29, 6:30 PM CST to 6:57 PM CST
- Where
- Warren County, 1.85 mi W of Allen to 6.07 mi SE of Grange Hall
- Measured
- 1.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 32.115, -91.001
Golf ball sized hail was reported along the Warren and Claiborne county line west of Rocky Springs.
Hail, Hinds
- When
- March 29, 6:35 PM CST to 6:45 PM CST
- Where
- Hinds County, 2.81 mi W of Mancure to 2.21 mi NNE of Rosemary
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 32.056, -90.318
Golf ball sized hail occurred around Terry.
Thunderstorm Wind, Claiborne
- When
- March 29, 6:40 PM CST
- Where
- Claiborne County, 1.36 mi ENE of Oaklawn
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Emergency Manager
- Coordinates
- 32.010, -90.980
A few trees were blown down with one on a mobile home that damaged the roof.
Hail, Rankin
- When
- March 29, 6:43 PM CST to 7:20 PM CST
- Where
- Rankin County, 3.38 mi NNW of Whites to 0.82 mi ESE of Rice Hill
- Measured
- 1.75 in hail
- Property damage
- $75,000
- Reported by
- Emergency Manager
- Coordinates
- 32.125, -90.222
A swath of golf ball size hail moved into the county from Hinds County occurring from near Florence to Brandon. Hail covered the ground at some locations.
Hail, Copiah
- When
- March 29, 7:00 PM CST to 7:15 PM CST
- Where
- Copiah County, 2.33 mi WSW of Ruby to 1.87 mi NNE of Hopewell
- Measured
- 2.25 in hail
- Property damage
- $50,000
- Reported by
- Public
- Coordinates
- 31.915, -90.266
A swath of quarter to hen egg size hail fell across northeastern Copiah County near Hopewell.
Thunderstorm Wind, Copiah
- When
- March 29, 7:07 PM CST to 7:13 PM CST
- Where
- Copiah County, 1.78 mi SW of Ruby to 0.99 mi NNW of Hopewell
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 31.914, -90.254
Several trees were blown down along Sandy Yarn and Brushy Creek Roads. NWS employees estimated wind gusts of 60 mph along Highway 27. Several large limbs were downed.
Thunderstorm Wind, Copiah
- When
- March 29, 7:15 PM CST
- Where
- Copiah County, 0.59 mi E of Hopewell
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 31.950, -90.220
Penny sized hail was also reported at Hopewell.
Hail, Copiah
- When
- March 29, 7:15 PM CST
- Where
- Copiah County, 1.36 mi WSW of Gatesville
- Measured
- 1.25 in hail
- Reported by
- Amateur Radio
- Coordinates
- 31.990, -90.290
Half dollar sized hail was observed along Gatesville Road in Gatesville.
Hail, Sunflower
- When
- March 29, 7:24 PM CST
- Where
- Sunflower County, 2.41 mi ESE of Caile
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.290, -90.560
Quarter size hail fell two miles north of the county line and one mile east of Highway 49 west.
Thunderstorm Wind, Hinds
- When
- March 29, 7:26 PM CST to 7:38 PM CST
- Where
- Hinds County, Learned to Raymond
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 32.200, -90.550
A swath of damaging thunderstorm winds occurred from Learned to Raymond where numerous trees were blown down. Most of the trees were blown down around Learned.
Hail, Hinds
- When
- March 29, 7:28 PM CST to 7:40 PM CST
- Where
- Hinds County, 1.33 mi E of Learned to 1.87 mi WNW of Siwell
- Measured
- 1.75 in hail
- Property damage
- $50,000
- Reported by
- Broadcast Media
- Coordinates
- 32.198, -90.527
A swath of quarter to golf ball size hail fell from near Learned to just east of Raymond.
Hail, Scott
- When
- March 29, 7:29 PM CST to 7:38 PM CST
- Where
- Scott County, 2.38 mi NNW of Lillian to 3.69 mi WNW of Horseshoe
- Measured
- 1.5 in hail
- Property damage
- $25,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.530, -89.570
A swath of 1 to 1.5 inch hail fell from west of Harperville to the county line just south of Walnut Grove. The swath continued into Leake County.
Hail, Leake
- When
- March 29, 7:38 PM CST to 7:50 PM CST
- Where
- Leake County, 0.23 mi W of Walnut Grove to 2.3 mi NE of Walnut Grove
- Measured
- 1.5 in hail
- Property damage
- $30,000
- Reported by
- Public
- Coordinates
- 32.580, -89.474
A swath of quarter to walnut sized hail moved out of Scott County across Walnut Grove.
Thunderstorm Wind, Hinds
- When
- March 29, 7:50 PM CST to 7:52 PM CST
- Where
- Hinds County, 1.71 mi WNW of Nogan to 1.52 mi NE of Nogan
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Broadcast Media
- Coordinates
- 32.258, -90.248
A swath of wind damage began along Woody Dr where several large trees were blown down. The damage continued into Rankin County.
Thunderstorm Wind, Rankin
- When
- March 29, 7:52 PM CST to 8:05 PM CST
- Where
- Rankin County, 1.45 mi NNW of Plain to 2.34 mi S of Langford
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.270, -90.177
A swath of wind damage moved out of Hinds County. A tree was downed onto Old Brandon Road at El Dorado Road.
Flash Flood, Hinds
- When
- March 29, 8:00 PM CST to 9:00 PM CST
- Where
- Hinds County, 0.98 mi SSE of Nogan to 0.76 mi ESE of Nogan
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 32.238, -90.211
Heavy rain caused a portion of Interstate 55 to flood near exit 90.
Hail, Rankin
- When
- March 29, 8:00 PM CST
- Where
- Rankin County, 1.48 mi E of Flowood
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 32.281, -90.095
Quarter sized hail fell just southwest of the Jackson-Evers Airport.
Hail, Smith
- When
- March 29, 8:07 PM CST
- Where
- Smith County, Pineville
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.130, -89.400
Quarter size hail fell in Pineville.
Thunderstorm Wind, Leake
- When
- March 29, 8:10 PM CST
- Where
- Leake County, 0.58 mi W of Edinburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 32.800, -89.340
A tree was blown down on the Edenburg Attendence Center.
Hail, Copiah
- When
- March 29, 8:16 PM CST to 8:30 PM CST
- Where
- Copiah County, 2.51 mi NNE of Crystal Spgs to 1.81 mi NE of Gatesville
- Measured
- 2.5 in hail
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 32.015, -90.359
A swath of quarter to tennis ball size hail fell across northeastern Copiah County, and then moved into northwestern Simpson County. Tennis ball size hail fell along County Line Road, and quarter size hail fell in the city of Crystal Springs.
Lightning, Leake
- When
- March 29, 8:18 PM CST
- Where
- Leake County, 0.58 mi W of Edinburg
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 32.800, -89.340
Lightning struck a tree next to the Edinburg Attendance Center. Debris from the tree damaged the building breaking a few windows.
Thunderstorm Wind, Copiah
- When
- March 29, 8:20 PM CST to 8:25 PM CST
- Where
- Copiah County, 1.21 mi WNW of Crystal Spgs to 0.41 mi N of Gatesville
- Measured
- 78 kt (90 mph) estimated gust
- Property damage
- $500,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.990, -90.387
Numerous trees and power poles were blown down from around Crystal Springs up toward the Hinds County border. Some of the trees were blocking roads in the city of Crystal Springs. A few trees fell onto I-55 just north of the city. An NWS Storm Survey team estimated 90 mph winds snapped and uprooted numerous trees around Crystal Springs. Some of the fallen trees caused damage to houses. A metal building was damaged with the walls blown out just east northeast of Crystal Springs.
Hail, Leflore
- When
- March 29, 8:23 PM CST
- Where
- Leflore County, 0.58 mi W of Greenwood
- Measured
- 1 in hail
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 33.520, -90.190
Quarter size hail fell in Greenwood.
Flash Flood, Rankin
- When
- March 29, 8:25 PM CST to 11:45 PM CST
- Where
- Rankin County, 2.09 mi NNE of Value to 2.05 mi NW of Rankin
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- NWS Employee
- Coordinates
- 32.309, -89.992
Heavy rain caused flooding at the intersection of Mickie Drive and Hillcrest Drive, along Coon Hunters Road, and along Stratford Drive.
Hail, Neshoba
- When
- March 29, 8:25 PM CST
- Where
- Neshoba County, 0.58 mi E of Philadelphia
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.770, -89.110
Quarter sized hail fell in Philadelphia.
Thunderstorm Wind, Hinds
- When
- March 29, 8:25 PM CST
- Where
- Hinds County, 1.51 mi SSW of Terry
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $250,000
- Reported by
- Emergency Manager
- Coordinates
- 32.079, -90.308
Trees were blown down across the road near the intersection of Midway Road and Haley Road. Trees were blown down across the road at Old Highway 51 and Sawmill Road. A mobile home was pushed off its foundation and a barn was nearly destroyed. Numerous trees were downed in the area, along with a few power poles.
Hail, Simpson
- When
- March 29, 8:30 PM CST to 8:45 PM CST
- Where
- Simpson County, 2.26 mi W of Pearl to 4.44 mi ENE of Pearl
- Measured
- 1.75 in hail
- Property damage
- $75,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.029, -90.239
A swath of quarter to golf ball sized hail accumulated ranging from 4 inches to nearly a foot deep. This hail stripped the leaves from trees and caused damage to siding as it was wind driven by 100-110 mph winds.
Thunderstorm Wind, Simpson
- When
- March 29, 8:40 PM CST to 8:46 PM CST
- Where
- Simpson County, 0.8 mi NNW of Pearl to 2.63 mi SSE of Pearl
- Measured
- 96 kt (110 mph) estimated gust
- Property damage
- $500,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.041, -90.203
A macroburst occurred in northwest Simpson County along Old Pearl Road, Crisco Road and Lewis Road. Numerous hardwood and softwood trees were uprooted and snapped. Several trees were blown down on homes and outbuildings. Several power poles were snapped in the area, and several homes had significant roof damage.
Hail, Grenada
- When
- March 29, 8:55 PM CST
- Where
- Grenada County, 0.7 mi SW of Bow Spgs
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.772, -89.908
Quarter size hail fell along U.S. 51 near Geeslin Corner.
Flash Flood, Scott
- When
- March 29, 9:01 PM CST to 11:30 PM CST
- Where
- Scott County, 3.06 mi SSE of Groveton to 2.35 mi NW of Raworth
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 32.392, -89.694
Eight houses and several roads flooded due to heavy rain in Morton. US Highway 80 was closed in two different places due to flooding and several roads had water covering the roadway in western Scott County. Several vehicles were flooded in Morton.
Hail, Lowndes
- When
- March 29, 9:13 PM CST
- Where
- Lowndes County, 0.69 mi S of Steens
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.560, -88.320
Quarter sized hail fell in Steens.
Flash Flood, Rankin
- When
- March 29, 10:00 PM CST to March 30, 12:00 AM CST
- Where
- Rankin County, 2.15 mi SSW of Langford to 1.93 mi SSW of Langford
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 32.320, -89.980
Water was reported across Coon Hunters Road. Water was reported across a portion of Stradford Drive.
Flash Flood, Claiborne
- When
- March 29, 10:30 PM CST to 11:15 PM CST
- Where
- Claiborne County, 1.43 mi SSE of Grand Gulf to 1.24 mi SSW of Grand Gulf
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 32.012, -91.038
Heavy rain flooded a portion of Bald Hill Road.
Flash Flood, Copiah
- When
- March 29, 11:30 PM CST to March 30, 12:30 AM CST
- Where
- Copiah County, 3.49 mi NNW of Crystal Spgs to 3.58 mi N of Gallman
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 32.028, -90.389
A few roads flooded around Crystal Springs due to the heavy rain. 4.14 inches of rainfall was reported as a storm total.
| Event | Date | Age | Sex | Where | Kind |
|---|
| Lightning, Yazoo | 2011-03-29 | 68 | Female | Permanent Home | Indirect |
- Lightning
- A lightning strike that killed, injured or caused damage.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Louisiana, March 29 to 30, 2011$573,000 · EF1 · 37 events
- Hail and Damaging Winds in Louisiana, March 29 to 30, 2011$292,000 · 2 in hail · 26 events
- Flash Flooding and Hail in Louisiana, March 29, 2011$240,000 · 2 in hail · 9 events
- Hail in Arkansas, March 29, 20111.25 in hail · 19 events
- Drought in New Mexico, March 29 to 31, 201116 events
- Hail in Alabama, March 29 to 30, 2011$10,000 · 3 in hail · 13 events
- Winter Storm and High Wind in Wyoming, March 29 to 31, 2011$8,000 · 58 kt wind · 7 events
- Hail in Mississippi, March 29, 20111.5 in hail · 6 events
- Hail in Louisiana, March 29, 20111.75 in hail · 5 events
- Hail in Texas, March 29, 20111 in hail · 4 events
- Hail in Tennessee, March 29, 20111 in hail · 4 events
- Winter Weather in Colorado, March 29 to 31, 20113 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 281902, 281659, 281660, 281661, 281662, 281663, 294309, 281664, 281709, 281666, 281667, 282380, 281669, 282364, 281668, 281691, 281654, 281916, 281675, 281708, 281671, 281570, 282358, 282356, 281679, 282382, 281707, 281701, 282351, 281574, 281681, 281954, 281658, 281932, 281703, 281575, 281653, 281577, 281579, 281651.